Hello!

It looks like you're new here. If you want to get involved, click one of these buttons!

Howdy, Stranger!

It looks like you're new here. If you want to get involved, click one of these buttons!

Sign In with Facebook Sign In with Google Sign In with OpenID Sign In with Twitter

Hayley_Anthony Nolan ·

About

Username
Hayley_Anthony Nolan
Joined
Visits
248
Last Active
Roles
Administrator

Peregrine Reactions

funny
-
49.4%
wow
-
5.1%
scholarly
-
45.6%
artistic
-
0%
394360
helpfulinsightfulsupportiveLOL
reaction imagereaction imagereaction imagereaction image

Comments

  • Hi Linsaylou Thanks for posting and being so honest about how you feel. It is very normal to feel the way you do, its a scary and daunting time for you and your husband. When I have spoken to patients and families about this they often say that the…
  • Hi Cellbydate You seem to have a good understanding of what is happening so hopefully writing the post has helped make it all a bit clearer. The other thing to add is that all the while your immune system is trying to get stronger, its been suppres…
  • Hi Pete I am the lead nurse in patient services, thanks for your post. It can be normal to have aches and joint pain 2 years post transplant but it will depend on some factors. Such as your age, the treatment you have had, experience of GvHD, use o…
  • Hi I am sorry that the counts still have not picked up. Having 2 viral infections with adenovirus and CMV along with treatment will affect her very immature immune system. Even when the antivirals stop and the levels for the virus decrease it can s…
  • Hi Cellbydate I just wanted to add that everything you are feeling is normal, don't give your self a hard time but like Greg suggests also try and focus on how well you are doing. Neutrophils can fluctuate, its still early post transplant, you are …
  • Hi Gail I have had patients who have had very similar experience to you, it is very frustrating for you and I don't think you are inpatient we would all feel the same way. With the patients that I worked with the blood counts improved and returned …
  • Hi KatyB Thanks for posting, I am the lead nurse in patient services. It is very normal and completely understandable to feel the way you do. Its such a whirlwind from diagnosis to transplant that when you begin to feel better you then have more ti…
  • Hi I am sorry that your daughters counts have dropped again but any kind of virus like adenovirus can cause this. Her immune system is still recovering so will be affected quite easily. Also some of the drugs used to treat can affect the counts. U…
  • Hi Thank you for posting, I am the lead nurse in patient services. I just wanted to add that 63 days post transplant is still very early and although your daughter is doing very well it is normal for her counts to fluctuate. Anything like an infec…
  • Dear John My name is Hayley and I am the lead nurse in patient services, I am sorry that you are in this difficult situation, the response that you have received i am sure will help you feel supported. In response to your last post regarding your …
  • Hi Gail Thank you for posting, I am the lead nurse in patient services. I am sorry that you have had a difficult time recently. Your recovery over 9 months sounds normal although not pleasant for you. The symptoms you describe are typical post tran…
  • Hi Mandy I am sorry that the response to the Aza hasn't been as good as hoped. Sean is only half way through the treatment and it can sometimes take a while to work, so I am not surprised that the consultant wants to carry on with another 3 cycles. …
  • Dear Amber Thank you for posting, I am the lead nurse in patient services. I am sorry that you are going through this difficult time. It is a concern that the platelets have dropped but there can be a number of reasons for this. It can take 2 years …
  • Hi Jane Welcome to the forum and thanks for posting, I am the nurse specialist in patients services. I am sorry that your husband has relapsed and now needs a transplant. I am sure you have lost of questions about the preparation and what to expect…
  • Hi Rob Thanks for posting, I am the nurse specialist in patient services. I just wanted to add that 8 months post transplant is still early, your immune system will be recovering so what your experiencing is normal, although frustrating for you. Y…
  • HI Norma Thanks for posting, I am the specialist nurse in patient services. I am sorry that you and your husband are having a difficult time, it must be a worrying time for you both. At the moment I am sure you feel in limbo until you get the resul…
  • Hi I am the nurse specialist in patient services, thank you for posting. Prior to the donation all donors have a very strict medical and are screened for viruses and anything that could potentially be passed on to you. Anyone that is a risk to you …
  • Hi Thanks for posting, I am the lead nurse at Anthony Nolan. It does take time to identify and work up a donor and I would say 4 weeks would be the minimum amount of time. The reason being that once the donor is identified they then need to have a …
  • HI Shell Thanks for posting, I am the lead nurse in patient services. I am sorry that you husband needs a transplant, it can be an anxious time with lots of information to take on board, try and take things as your own pace and one step at a time. …
  • Hi Lindsay Thanks for posting, I am the lead nurse in patient services. I am sorry that your husband needs a transplant. It can be quite overwhelming when you are told that you or your loved one needs a transplant and it can be easy to want to find…
  • Hi Thanks for posting, I am the lead nurse in patient services, I am sorry that you feel so anxious about your counts. They sound entirely normal to me, its so early after the transplant we wouldn't expect such high platelet counts and this would h…
  • Hi Thanks for posting, I am the lead nurse in patient services. I am sorry that your wife needs a transplant. As you have read from Tony a 9/10 is perfectly acceptable for a transplant, there might be more GvHD which can also mean graft versus le…
  • Hi Rachel Thanks for posting, I wanted to add that treatment is started when EBV is low level so it is early enough to not cause serious complications. Although it is not common to reactivate at 2 years post transplant it does happen and I have had…
  • Hi I am the lead nurse in patient services, thank you for posting. It can be difficult caring for someone after a transplant as some days will be better than others and progress can be slow. This is often frustrating for the patient and it can be a …
  • Hi Gail Thanks for posting. It is difficult to say what the cause of the anemia would be, it could be the blood group mismatch as the type of mismatch that you have can cause problems with red blood cell engraftment. It could be the amount of treat…
  • Hi Nick and Meerkat Sorry for the delay in response. Thank you Nick for posting, its great that you have shared your experience and it has raised a question about vision impairment. Yes vision disturbances can be a symptom of AML and ALL, but its n…
  • Hi Mandy The decision will be be very individual to Sean, it will depend on his level of relapse, time from transplant his response to the Aza and general fitness. He could get in to remission with the Aza and DLI without a second transplant but th…
  • Hi Cath Thank you for posting, I am the nurse specialist in patient services. Having to decide if and when to have a transplant is a very difficult decision to make, especially when your husband has been so well. Everyone's experience is different…
  • Thanks for the update Kitty and i am sorry your husband has not had a good week. Unfortunately GvHD can flare up and when it does medications sometimes have to be increased or new drugs added in. Tacrolimus is another common immunosuppresive drug li…
  • Hi I am the nurse specialist in the team, thank you for posting. I think the responses cover this very well. I would say that everyone is different and it would be hard to say if your daughter would mange the stairs at 2 months post transplant. Fat…